MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 2404-01
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the circumflex coronary artery.A comet ii pressure guidewire was advanced to the lesion to take a diastolic hyperemia-free ration (dfr) measurement.The dfr was negative, so the physician opted to use intravascular ultrasound (ivus) for further information collection.During procedure, while loading the opticross 6 hd on the wire, there was resistance, so the wire was wiped clean and then the opticross tracked smoothly down the wire.A single intravascular ultrasound (ivus) run was successfully performed but, when the physician attempted to remove the opticross there was a lot of resistance.The physician then removed the comet wire and opticross catheter together as a system, however the distal tip of the wire had sheared off and was retained in the left main artery.An attempt was made to snare the tip of the wire, but this caused the detached part to migrate into the ramus artery where it was then stented into place.No patient complications were reported.
 
Event or Problem Description
It was reported that tip detachment occurred.A comet ii pressure guidewire was advanced to the lesion to take a diastolic hyperemia-free ration (dfr) measurement.The dfr was negative, however the physician opted to use intravascular ultrasound (ivus) for further information collection.During procedure, while loading the opticross 6 hd on the wire, there was resistance, so the wire was wiped clean and then the opticross tracked smoothly down the wire.A single intravascular ultrasound (ivus) run was successfully performed using a sled, however when the physician attempted to remove the opticross there was a lot of resistance.Physician then removed the comet wire and opticross together as a system, however the distal tip of the wire had sheared off and was retained in the left main/guide catheter.An attempt was made to snare the tip of the wire, and this caused it to migrate into the ramus artery where it was then stented into place.No adverse events were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual inspection identified that there was blood on the outside of the device.Only portion of the wire was returned.The shaft was received detached in two pieces.Portion of the distal end (approx.4.4cm) which includes the portion of the distal shaft, the sensor housing, sensor, and tip were not returned for analysis.Only approx.180.6cm of the shaft was returned.The first separation of the body of the wire was detached 174.6cm from the proximal end, with the second separation approx.180.6cm from the proximal end.The separated ends were ovaled, indicating the shaft of the body was kinked prior to separation.The distal end of the wire (second separation) was bent.The appearance of the separated ends is consistent to damage that can occur due to force or torque of the device during use from interaction with another device or patient anatomy during the procedure.The photos attached to the complaint record were reviewed.There were two photos of wire in the patients anatomy that appear to show it separated.The other photo shows the wire outside the body on a white piece of paper in two sections and the received device matches the appearance of this photo.No other issues were identified during the product analysis.

Brand Name
COMET II
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19262295
Report Number2124215-2024-27336
Device Sequence Number6492796
Product Code DXO
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model Number2404-01
Device Catalogue Number2404-01
Device Lot Number0032530409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown